Alert archive / Oklahoma / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS Tulsa, OK

July 10, 2014Osage County, Tulsa County, Washington County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 10, 2014, 3:43 PM CDT for Osage County, Tulsa County, Washington County, Oklahoma. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2014, 3:43 PM CDT (20:43 UTC)
Expired
Jul 10, 2014, 5:30 PM CDT
In force
107 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Osage County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WGUS54 KTSA 102043
FFWTSA
OKC113-143-147-102230-
/O.NEW.KTSA.FF.W.0012.140710T2043Z-140710T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT THU JUL 10 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...
  NORTH CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA...
  SOUTHERN WASHINGTON COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 530 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH HEAVY RAIN FROM NEAR AVANT TO SKIATOOK TO OWASSO. 
THREE TO FIVE INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN 
ADDITIONAL INCH OR SO POSSIBLE IN A FEW LOCATIONS. HIGH WATER HAS 
BEEN REPORTED ACROSS SOME ROADWAYS NEAR THE TULSA AND WASHINGTON 
COUNTY LINE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  TULSA...AVANT...BARNSDALL...COLLINSVILLE...OWASSO...SKIATOOK...
  SPERRY...VERA AND WYNONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3650 9581 3626 9581 3626 9600 3645 9643
      3663 9641

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:40 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 10, 3:40 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT THU JUL 10 2014

.DISCUSSION...
EARLY MORNING MCS COMBINED WITH CONTINUAL CONVECTION ON WESTERN
PERIPHERY OF THE SYSTEM COLD POOL HAVE YIELDED WIDESPREAD RAINS FOR
AREAS NORTH OF INTERSTATE 40 TODAY. FURTHER SOUTH ACROSS SOUTHEAST
OKLAHOMA CONDITIONS REMAIN STRONGLY UNSTABLE...AND FURTHER
CONVECTION MAY YET DEVELOP ACROSS THIS REGION INTO THE EARLY EVENING
HOURS. THEREAFTER...ANY OVERNIGHT STORMS WILL TEND TOWARD THE
ELEVATED FRONTAL ZONE WHICH WILL CONTINUE TO LIFT NORTHEASTWARD AND
EVENTUALLY CLEAR THE FORECAST AREA.

THE RETURN TO HOT AND HUMID WEATHER WILL BEGIN FRIDAY AND PEAK ON
SUNDAY FOR MUCH OF THE AREA. THE WIDESPREAD RAINS RECEIVED TODAY
WILL LIKELY TEMPER THE HEAT NORTH OF INTERSTATE 40 HOWEVER TRIPLE
DIGIT HEAT IS LIKELY BY SUNDAY AS LOW LEVEL WINDS VEER AND THERMAL
AXIS IS MAGNIFIED JUST AHEAD OF THE NEXT COLD FRONT. ANY PRECIP
CHANCES WILL REMAIN VERY LOW THROUGH THE WEEKEND AND BE CONFINED
TO THE HIGHER TERRAIN.

THE INITIAL COLD FRONT AND/OR CONVECTIVE OUTFLOW WILL PUSH INTO
NORTHEAST OKLAHOMA LATE SUNDAY INTO MONDAY...AND GRADUALLY WORK
SOUTHWARD WITH A STRONGER PUSH OF COOLER AND DRIER AIR ON TUESDAY.
THIS BOUNDARY WILL BE A FOCUS FOR SHOWER AND THUNDERSTORM CHANCES
AS IT WORKS SOUTHWARD. THE PATTERN ALOFT BECOMES HIGHLY AMPLIFIED
WITH UPPER RIDGING EXTENDING ALONG THE WESTERN STATES AND PUSHING
NEARLY TO THE ARCTIC CIRCLE. THE DOWNSTREAM UPPER LOW
/#NOTPOLARVORTEX/ WILL HELP DRIVE AN UNSEASONABLY COOL AIRMASS
THROUGH THE CENTRAL AND EASTERN STATES. AVERAGE DAILY TEMPERATURES
SOME 10 TO 20 DEGREES BELOW NORMAL LOOK LIKELY FOR MUCH OF THE
FORECAST AREA FOR MID TO LATE IN THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  95  76  96 /  20   0   0  10
FSM   69  94  73  95 /  20  10   0  10
MLC   72  93  74  95 /  20   0   0   0
BVO   67  93  72  95 /  20   0   0  10
FYV   67  89  68  91 /  20  10   0  10
BYV   66  89  69  91 /  30  10   0  10
MKO   70  93  72  95 /  20   0   0  10
MIO   68  92  71  94 /  20   0   0  10
F10   71  93  73  95 /  20   0   0   0
HHW   72  94  73  96 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Jul 10, 1:24 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT THU JUL 10 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT THU JUL 10 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA EAST OF HIGHWAY 69 AND
               NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHWEST OSAGE COUNTY TO NORTHERN TULSA COUNTY.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHWEST OSAGE COUNTY TO NORTHERN TULSA COUNTY.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 40 IN SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A MESO CONVECTIVE CLUSTER...MCV...OR CLUSTER OF THUNDERSTORMS
WILL CONTINUE OVER SOME OF NORTHEAST OKLAHOMA AND MUCH OF
NORTHWEST ARKANSAS THIS AFTERNOON. A FEW STORMS WITH THIS
CLUSTER MAY PRODUCE DAMAGING WINDS.

HEAVY RAINFALL WAS DEPOSITED BY THUNDERSTORMS THIS MORNING IN
A BAND FROM NORTHWEST OSAGE COUNTY TO NORTHERN TULSA COUNTY.
SHOULD THUNDERSTORMS CONTINUE OR REDEVELOP IN THIS SAME AREA
FLOODING WILL BECOME A LARGE CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HOT AND HUMID WEATHER WILL RETURN OVER THE WEEKEND WITH HEAT INDEX
VALUES EXCEEDING 100 IN MANY PLACES. A COLD FRONT WILL MOVE INTO
THE AREA EARLY NEXT WEEK RESULTING IN INCREASING THUNDERSTORM
CHANCES AS EARLY AS SUNDAY NIGHT IN PARTS OF NORTHEAST OKLAHOMA.

WELL BELOW NORMAL TEMPERATURES ARE FORECAST BEGINNING ABOUT THE
MIDDLE OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 10, 11:50 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT THU JUL 10 2014

ARZ019-029-101715-
CRAWFORD AR-SEBASTIAN AR-
1150 AM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN SEBASTIAN

AT 1150 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CHESTER TO 6 MILES NORTHWEST OF
RUDY TO VAN BUREN...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...CONCORD...MOUNTAINBURG...VAN
BUREN...ALMA...CHESTER...KIBLER...SHIBLEY...FURRY...DYER...RUDY...
LOCKE...MOUNT GAYLER AND LAKE FORT SMITH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3566 9402 3566 9407 3557 9407 3539 9411
      3544 9436 3560 9433 3574 9427 3576 9397
TIME...MOT...LOC 1650Z 279DEG 22KT 3572 9425 3560 9430
          3543 9434
Special weather statement, Jul 10, 12:14 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT THU JUL 10 2014

ARZ010-011-019-020-101800-
CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
1214 PM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CRAWFORD...SOUTHERN MADISON AND SOUTHEASTERN
     WASHINGTON

IN WEST CENTRAL ARKANSAS
     NORTHERN FRANKLIN

AT 1214 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF BIDVILLE TO PINEY...MOVING EAST
AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PARADISE...PINEY...TAFT...BIDVILLE...RED STAR...LONELM...
CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS
BEND...CASS...REDDING...SAINT PAUL...PETTIGREW...COMBS...BRASHEARS...
DUTTON AND BOSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3587 9352 3577 9351 3576 9352 3576 9369
      3558 9369 3553 9370 3556 9409 3581 9406
      3591 9350 3588 9350
TIME...MOT...LOC 1714Z 265DEG 28KT 3580 9402 3557 9404
Special weather statement, Jul 10, 12:16 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 PM CDT THU JUL 10 2014

ARZ020-029-101815-
FRANKLIN AR-SEBASTIAN AR-
1216 PM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN AND NORTHEASTERN SEBASTIAN

AT 1216 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF VESTA TO BLOOMER TO BURNVILLE...
MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...ALIX...OZARK...CHARLESTON...BRANCH...URSULA...PETER
PENDER...VESTA...MEG...DENNING...CECIL...ALTUS...TONEY...WIEDERKEHR
VILLAGE...BURNVILLE...FORT CHAFFEE...BLOOMER AND ETNA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
      3532 9390 3523 9392 3523 9402 3517 9403
      3518 9420 3536 9417 3539 9414 3545 9415
      3545 9404 3552 9403 3555 9370 3538 9370
TIME...MOT...LOC 1716Z 264DEG 22KT 3547 9411 3531 9413
          3520 9417
Local storm report, Jul 10, 2:06 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
206 PM CDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     FLASH FLOOD      7 NNE SPERRY            36.39N 95.94W
07/10/2014                   TULSA              OK   TRAINED SPOTTER

            WATER OVER ROADWAY NEAR 166TH STREET NORTH AND PEORIA.

&&

KAH
Local storm report, Jul 10, 2:25 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     1 S BRANCH              35.29N 93.95W
07/10/2014                   FRANKLIN           AR   PUBLIC

            SEVERAL LARGE TREE LIMBS BLOWN DOWN AND BLOCKING THE
            ROAD. LIMBS 4 T0 8 INCHES IN DIAMETER.

&&

SAA
Local storm report, Jul 10, 3:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FLASH FLOOD      2 S VERA                36.42N 95.88W
07/10/2014                   TULSA              OK   TRAINED SPOTTER

            4 TO 6 INCHES OF WATER CROSSING THE ROAD. SAME PROBLEM
            JUST NORTH AND WEST OF THAT LOCATION ON 186TH STREET
            NORTH

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:59 AM CDTSpecial Weather StatementTSAOsage46 min
Jul 10, 5:42 AM CDTSpecial Weather StatementTSAOsage33 min
Jul 10, 6:19 AM CDTSpecial Weather StatementTSAPawnee, Washington41 min
Jul 10, 8:18 AM CDTAreal Flood AdvisoryTSATulsa117 min
Jul 10, 12:20 PM CDTAreal Flood AdvisoryTSAOsage, Tulsa, Washington3 hr
Jul 10, 12:46 PM CDTFlash Flood WarningTSAOsage, Tulsa, Washington3 hr
Jul 10, 4:04 PM CDTSpecial Weather StatementTSALatimer41 min
Jul 10, 4:49 PM CDTSpecial Weather StatementTSALeFlore26 min
Jul 10, 5:05 PM CDTSpecial Weather StatementTSALatimer25 min
Jul 10, 5:30 PM CDTAreal Flood WarningTSAOsage, Tulsa, Washington6 hr
Jul 10, 5:31 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Pittsburg3 hr
Jul 10, 5:48 PM CDTSpecial Weather StatementTSAPittsburg42 min
Jul 10, 6:28 PM CDTSpecial Weather StatementTSALatimer47 min

Nearby

Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.